Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Pain in side, abnormal bowel movements, pain during intercourse. Any ideas?

I had pain in the lower right side of my ( i want to say stomach ) but i feel it is a bit lower, about a month ago, it went away and now it is back, i have been having weird bowel movements and sometimes cannot go at all. When i had intercourse 3 days ago we were in the missionary position when that same spot had a sharp shooting pain through it. It now just feels irritated more than anything except for the occasional sharp pain, and I cannot pass anything at the moment. do you have any ideas?
Asked On : Sun, 3 Feb 2013
Answers:  1 Views:  37
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Hello, slloyd,
The location of the pain and some changes in your bowel habits
point to som problem with your large intestine or the colon.
If you are over 40+ years of age I suspect you may have
Diverticulosis or pockets on the colon wall. This is more common
on the left side of the colon although can involve any part of
the bowel. If one of these pockets get infected , then you can
have significant pain, fever, chills and even bloody dirrhea.
In many cases , this is associated with spasms and the symptoms
are similar to IBS or irritable bowel syndrome with abdominal
pain and constipation.
If you have not had a screening colonoscopy, you should get one.
At the minimum, you can get a Barium Enema to see if there are
any problems. If you have any family members with history of
colon cancer , then you should have the colonoscopy. Same thing
is true if there are any signs of blood in the stool, weight loss
or anemia. Have your stool tested for blood and also get a complete
blood work. For constipation, you can take stool softeners that are
readilily available in drug stores. A high fiber diet and adequate fluid
intake is very important. There is also a polyethylene glycol solution
which is safe to take. Follow the instructions on the label. (MiraLax)
There are generic alternatives to this brand.
I wish you the very best.
Answered: Wed, 6 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor